MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE 14F; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

BARD ACCESS SYSTEMS BARD TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE 14F; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 000714
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device is pending return to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the balloon component of a feeding catheter allegedly ruptured.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the subassemblies, material review reports, raw material testing, manufacturing process, and quality control inspection.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the device returned was one 14 fr tri-funnel repl gastrostomy feeding tube.The complaint of ruptured balloon is confirmed.Visual, microscopic and functional testing was performed.The results of the evaluation indicated a nearly longitudinal split in the balloon near the center, with a granular break surface, curling of the edges of the break, and stretching of the material.The material was bunched up in the region of the burst.The complaint of a balloon rupture is confirmed.While a definitive root cause could not be determined based upon available information, a likely cause of burst in this device is overpressurization due to overfill during use.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.The ifu (pk0732741, rev.2) states: ¿check balloon volume every 7 to 10 days for correct inflation volume using the following steps: discontinue feeding.Use a luer-tip syringe to completely evacuate water from balloon.Discard evacuated water.Reinflate balloon with appropriate amount of water.Maximum inflation volume is printed on the color-coded balloon inflation port.¿ ¿¿do not exceed the maximum recommended inflation volume¿¿.
 
Event or Problem Description

Brand Name
BARD TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE 14F
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7539343
Report Number3006260740-2018-01069
Device Sequence Number1775081
Product Code KNT
UDI-Device Identifier00801741037122
UDI-Public(01)00801741037122
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K063118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number000714
Device Catalogue Number000714
Device Lot NumberNGAV1538
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2018
Initial Date Received by Manufacturer 05/02/2018
Supplement Date Received by Manufacturer09/20/2018
Initial Report FDA Received Date05/23/2018
Supplement Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age24 YR